MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, COSTA RICA LTDA SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-27A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2016, a 27mm trifecta valve was implanted.On (b)(6) 2018, the valve was explanted.Upon explant, a 3mm tear was observed at the ncc along both stent posts that resulted in prolapse of the leaflet to the ventricle.The valve was replaced with a 27mm edwards perimount magna ease valve and the patient is reported to be discharged.
 
Additional Manufacturer Narrative
The reported leaflet tears and resultant prolapse was confirmed.Morphological and histopathological examination found leaflets 1 and 3 were torn.Leaflet 3 was torn at both stent posts, resulting in the tissue sliding down, or prolapsing.There was circumferential fibrous pannus ingrowth on the inflow surface and on the outflow surface of leaflet 2, with no evidence of inflammation or significant calcifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the tearing could not be conclusively determined; however, the pannus noted on the inflow and outflow surfaces had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key8177273
Report Number3008452825-2018-00426
Device Sequence Number11094486
Product Code LWR
UDI-Device Identifier05414734052054
UDI-Public05414734052054
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2017
Device Model NumberTF-27A
Device Catalogue NumberTF-27A
Device Lot Number5245157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/01/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;